Indiana, 2011Flood in Indiana, June 26 to 27, 2011
June 26 to 27, 2011 · NWS LMK · 1 event in 1 county or zone
Repeated rains in late June brought minor flooding to the Muscatatuck River in Scott County, Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Repeated rains in late June brought minor flooding to the Muscatatuck River in Scott County, Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 8:31 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 26, 8:31 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
931 AM EDT SUN JUN 26 2011
...FORECAST UPDATE...
SHOWERS AND THUNDERSTORMS HAVE TAPERED OFF THIS MORNING IN THE WAKE
OF THE MCS THAT MOVED THROUGH...THOUGH A SOLID BAND OF MODERATE
SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES ACROSS FAR SOUTH
CENTRAL KENTUCKY. THE MCS STABILIZED THE ATMOSPHERE OVER SOUTHERN
INDIANA AND CENTRAL KENTUCKY. HOWEVER STORMS CONTINUE TO FIRE UP TO
THE WEST OF THE AREA ALONG AND JUST NORTH OF THE WARM FRONT. THE
MAIN QUESTION FOR THIS AFTERNOON IS HOW FAR EAST THIS FRONT WILL
PUSH TODAY. CLOUDS WILL ALSO REMAIN IN THE AREA THROUGH MUCH OF THE
DAY TODAY. GIVEN ALL THIS...HAVE LOWERED POPS FOR THE AFTERNOON
HOURS TO THE CHANCE CATEGORY WITH THE HIGHEST POPS IN THE SOUTHERN
AND WESTERN PORTIONS OF THE FORECAST AREA. THE UPDATED FORECAST WILL
BE OUT SOON.
.SHORT TERM (TODAY AND TONIGHT)...
CURRENT RADAR IMAGERY SHOWS CONVECTIVE COMPLEX FROM
EASTERN MO/SOUTHERN IL/SOUTHWEST IN SCOOTING ESE TOWARD THE CWA.
THIS COMPLEX WAS KICKED OFF BY SHORTWAVE THAT IS NOW MOVING INTO THE
LOWER OHIO VALLEY. ALONG WITH THIS WAVE...A BULK SHEAR MAXIMA EXISTS
AND WILL PROVIDE AT LEAST SOME SUPPORT TO KEEP CONVECTIVE COMPLEX
GOING INTO OUR AREA. NORTH OF THE WARM FRONT WHICH IS DRAPED FROM SE
MO TO W KY...OUR ENVIRONMENT CONSISTS OF MARGINAL ELEVATED
INSTABILITY. HOWEVER...THIS HAS BEEN ON THE INCREASE AS SHORTWAVE
MOVING INTO THE AREA HAS STEEPENED LAPSE RATES AND BEST INSTABILITY
AND CHANCE FOR SOMEWHAT SURFACE BASED ACTIVITY TOWARD DAWN WILL BE
IN THE SOUTHWEST NEAR THE BOWLING GREEN REGION. EXPECT WEAKENING AS
COMPLEX MOVES INTO OUR SLIGHTLY LESS FAVORABLE ENVIRONMENT WITH
HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING BEING THE
MAIN THREATS. HAVE BEEN MONITORING UPSTREAM AND HAVE NOT HAD MUCH IN
THE WAY OF WIND REPORTS SO FEEL STABLE LAYER IS DOING ITS JOB AND
WILL CONTINUE TO DO SO. AT THIS POINT SLIGHT RISK IN EFFECT FOR OUR
WESTERN AND SOUTHERN COUNTIES LOOKS PRETTY REASONABLE AND EXPECT
THAT ANY CHANCE FOR A CONVECTIVE WATCH IN THE NEAR FUTURE WOULD BE
LIMITED TO OUR SOUTHWESTERN CWA TOWARD DAWN.
PERHAPS THE BIGGEST THREAT IS GOING TO BE HEAVY RAIN POTENTIAL AS
PWATS ARE APPROACHING 2 INCHES THROUGH THE COLUMN AND CONTINUED GULF
MOISTURE IS STREAMING IN AT H85. EXPECTING RAINFALL RATES OF 2 TO 3
INCHES PER HOUR WITH SOME TRAINING POSSIBLE AS CONVECTION HAS
ORIENTED ITSELF SOMEWHAT WEST-EAST WITH AN ESE MOTION. CONVECTIVE
COMPLEX THAT GOING GOING OVER NW ILLINOIS HAS HAD THE BEST COLD POOL
TO THIS POINT AND IS DIVING MORE SSE ALONG THE INSTABILITY GRADIENT.
IF THIS CONTINUES THIS SHOULD ELIMINATE SOME OF THE TRAINING THREAT.
HAVE INCREASED POPS TO CATEGORICAL IN BETWEEN SDF AND BWG...EASTWARD
TO LEX THROUGH THE REMAINDER OF THE MORNING. THEREAFTER...LIKELY
POPS LOOK GOOD FOR THE REMAINDER OF THE DAY AS COMPLEX CONTINUES TO
WEAKEN AND MOVE OUT OF THE AREA. WILL HAVE TO SEE HOW MORNING
CONVECTION IMPACTS CHANCES FOR REDEVELOPMENT THIS AFTERNOON AS WARM
FRONT BEGINS TO SLOWLY LIFT NORTHEAST THROUGH THE CWA. HIGH TODAY
SHOULD RANGE FROM AROUND 80 IN THE BLUEGRASS TO THE MID 80S
SOUTHWEST OF AN SDF TO SME LINE.
.LONG TERM (MONDAY - SATURDAY)...
MONDAY - TUESDAY...
THE SURFACE WARM FRONT SHOULD BE STRETCHED ACROSS SOUTHERN INDIANA
MONDAY MORNING. ANOTHER MCS IS FORECAST TO BE ONGOING ACROSS
ILLINOIS AND PORTIONS OF WEST-CENTRAL INDIANA /JUST NORTH OF THE
WARM FRONT/ BY SUNRISE MONDAY. THIS COMPLEX MAY CONTINUE TO
PROPAGATE EAST-SOUTHEAST AND TRACK JUST NORTH OF THE FORECAST AREA.
HOWEVER...WITH THE FRONTAL BOUNDARY SO CLOSE TO THE NORTHERN
CWA...WILL KEEP HIGHEST CHANCE POPS ACROSS THE NORTH AND EAST /LOWER
CHANCE POPS ACROSS THE SOUTH AND WEST/. THIS COMPLEX OF STORMS MAY
GENERATE NUMEROUS MESOSCALE BOUNDARIES ACROSS THE FORECAST AREA FOR
MONDAY AFTERNOON...WHEN THE CWA WILL BE WITHIN THE WARM SECTOR.
COMBINE THESE BOUNDARIES WITH DIURNAL HEATING...QUITE STEEP
MID-LEVEL LAPSE RATES...AND PLENTY OF CAPE...THE CHANCE EXISTS FOR
REDEVELOPMENT MONDAY AFTERNOON. FOR THIS REASON...WILL KEEP CHANCE
POPS GOING FOR THE ENTIRE FORECAST AREA. AS HEATING DISSIPATES...SO
SHOULD ANY STORMS THAT DEVELOP.
MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT BRINGING A COLD FRONT
THROUGH THE REGION FROM THE NORTH TUESDAY. THIS WILL KEEP THE CHANCE
OF SHOWERS AND THUNDERSTORMS GOING ONE MORE DAY. THE SURFACE HIGH IS
A LITTLE FURTHER EAST THAN PREVIOUSLY FORECAST...NOW CENTERED MORE
ACROSS THE SOUTHEAST CONUS. THIS WILL SUPPLY A LITTLE MORE LOW-LEVEL
MOISTURE FROM THE SOUTH. PWAT VALUES OF APPROXIMATELY 1.8 INCHES
WILL POOL AHEAD OF THE BOUNDARY...WHILE STEEP MID-LEVEL LAPSE RATES
WILL BE PRESENT WITH THE COOLER TEMPS ALOFT. GIVEN THIS...WILL
CONTINUE CWA-WIDE CHANCE POPS TUESDAY.
AS FOR TEMPERATURES...HIGHS MONDAY AND TUESDAY WILL GENERALLY REACH
THE UPPER 80S AND LOW 90S. OVERNIGHT LOWS MONDAY NIGHT ARE EXPECTED
TO BE IN THE LOWER 70S...BUT WITH THE COLD FRONTAL PASSAGE
TUESDAY...TUESDAY NIGHT LOWS WILL BE IN THE MID TO UPPER 60S.
WEDNESDAY - SATURDAY...
SURFACE HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA FROM
THE NORTH BEHIND THE COLD FRONT...AND WILL SLOWLY SLIDE SOUTHWARD
ACROSS THE APPALACHIANS THROUGH THE PERIOD. FLOW ALOFT WILL
GENERALLY BE NORTH-NORTHWEST WITH NO SIGNS OF A DISTURBANCE CROSSING
THE REGION. SO...WILL CONTINUE WITH A DRY FORECAST. A COLD FRONT IS
FORECAST TO APPROACH THE REGION SATURDAY...BUT ONLY THE PROGRESSIVE
GFS DEVELOPS PRECIPITATION ACROSS THE FORECAST AREA. AT THIS
TIME...WILL SIDE WITH THE ECMWF...NAEFS...AND GEFS SOLUTIONS BY
KEEPING THE FRONT FURTHER NORTH AND WEST /ACROSS THE UPPER
MISSISSIPPI VALLEY/. HIGH TEMPERATURES THIS PERIOD WILL RANGE IN THE
UPPER 80S AND LOW 90S...WITH OVERNIGHT LOWS IN THE UPPER 60S AND LOW
70S.
&&
.AVIATION (12Z TAF ISSUANCE)...
LEADING EDGE OF CONVECTIVE COMPLEX HAS MOVED THROUGH ALL OF THE TAF
SITES AT THIS POINT...WITH LINGERING MODERATE RAIN AND A FEW RUMBLES
OF THUNDER. CEILINGS/VIS HAVE MOSTLY STAYED IN THE LOW MVFR RANGE IN
MODERATE RAIN BEHIND THE MAIN LINE...ALTHOUGH HAVE DIPPED INTO THE
IFR CATEGORY AT TIMES. WILL KEEP THE FORECAST MOSTLY LOW MVFR UNTIL
PRECIPITATION ENDS LATER THIS MORNING...BEFORE IMPROVING BACK TO
VFR.
SKIES WILL LIKELY CLEAR EARLY THIS AFTERNOON FROM NORTHWEST TO
SOUTHEAST WITH THE POTENTIAL FOR THUNDERSTORMS TO REDEVELOP IN THE
AFTERNOON. CONFIDENCE IS LOW AT THIS POINT AND WILL LIKELY ONLY
MENTION CB GROUPS IN THE AFTERNOON. SURFACE WINDS ARE ALSO GOING TO
BE TRICKY BEHIND CONVECTIVE SYSTEM...HOWEVER SURFACE WINDS SHOULD
STAY OUT OF THE NORTHWEST WITH OCCASIONAL GUSTS THROUGH THE MORNING
HOURS. AT SOME POINT THIS AFTERNOON...FLOW SHOULD RETURN TO A MORE
SOUTHEASTERLY DIRECTION.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
UPDATE.........EER
SHORT TERM.....BJS
LONG TERM......MJP
AVIATION.......BJS
Hazardous weather outlook, Jun 26, 5:41 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 AM EDT SUN JUN 26 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-271045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
641 AM EDT SUN JUN 26 2011 /541 AM CDT SUN JUN 26 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND TONIGHT AS A SERIES OF
DISTURBANCES MOVE THROUGH THE OHIO VALLEY. THE MAIN THREATS WITH
THESE STORMS WILL BE GUSTY WINDS...HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED STORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY
NIGHT AS THE ATMOSPHERE REMAINS QUITE UNSTABLE AND A WARM FRONT
STRETCHES OUT JUST TO OUR NORTH. THE MOST LIKELY TIME FOR ANY
STRONG OR SEVERE STORMS WILL BE MONDAY AFTERNOON AND
EVENING...WITH GUSTY WINDS AS THE MAIN THREAT.
A COLD FRONT WILL CROSS THE REGION ON TUESDAY AND WILL BRING
ADDITIONAL SCATTERED THUNDERSTORMS. A FEW STRONG TO SEVERE STORMS
WILL BE POSSIBLE TUESDAY AFTERNOON WITH THIS FEATURE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
BJS/MJP
In the hours before
Local storm report, Jun 26, 3:59 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 AM EDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL MOUNT WASHINGTON 38.05N 85.55W
06/26/2011 M0.75 INCH BULLITT KY TRAINED SPOTTER
WIND GUSTS TO 40 MPH
&&
EVENT NUMBER LMK1100962
13Local storm report, Jun 26, 4:06 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 AM EDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM TSTM WND DMG DUFF 38.30N 87.05W
06/26/2011 DUBOIS IN PUBLIC
POWER LINES AND MULTIPLE TREES DOWN. TREES BLOCKING
ROADS ESPECIALLY ALONG CR 650W BETWEEN DUFF AND IN 64.
&&
EVENT NUMBER LMK1100963
13Local storm report, Jun 26, 4:08 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 AM EDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG IRELAND 38.42N 87.00W
06/26/2011 DUBOIS IN PUBLIC
TREE DOWN
&&
EVENT NUMBER LMK1100964
13Local storm report, Jun 26, 4:11 AM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 AM EDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL ELK CREEK 38.10N 85.37W
06/26/2011 E0.50 INCH SPENCER KY PUBLIC
&&
EVENT NUMBER LMK1100965
13Local storm report, Jun 26, 4:30 AM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 AM EDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 2 NNW MOUNT CARMEL 38.74N 86.26W
06/26/2011 WASHINGTON IN LAW ENFORCEMENT
WHITE RIVER ROAD CLOSED DUE TO FLOODING
&&
EVENT NUMBER LMK1100966
13Special weather statement, Jun 26, 5:37 AM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
637 AM EDT SUN JUN 26 2011
KYZ078-081-082-261100-
CLINTON-CUMBERLAND-RUSSELL-
537 AM CDT SUN JUN 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS APPROACHING LAKE CUMBERLAND...
AT 632 AM EDT /532 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF LIBERTY TO 9 MILES SOUTHWEST OF JAMESTOWN TO 5 MILES
NORTH OF CELINA...MOVING EAST AT 30 MPH.
FREQUENT DANGEROUS LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
LAKE CUMBERLAND...
DALE HOLLOW LAKE...
JAMESTOWN...
ALBANY...
WAGO AND VINNIE...
UPCHURCH AND SNOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3666 8547 3689 8517 3711 8497 3711 8490
3705 8490 3699 8483 3695 8490 3696 8494
3692 8495 3686 8506 3683 8506 3676 8500
3670 8502 3663 8500 3661 8498 3661 8544
3662 8544
TIME...MOT...LOC 1036Z 283DEG 27KT 3716 8486 3687 8511
3662 8547
13Flood, Jefferson
- When
- June 26, 9:35 AM EST to June 27, 2:20 AM EST
- Where
- Jefferson County, Deputy to 0.47 mi S of Deputy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.800, -85.650
Heavy rains brought minor flooding to the Muscatatuck River at Deputy on the 26th of June. The river crested at 25.3 feet during the afternoon of the 26th. Flood stage is 20 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Hail and Damaging Winds in Georgia, June 26, 2011$633,000 · 1.25 in hail · 36 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Flash Flooding and Hail in Illinois, June 26 to 27, 2011$380,000 · 1.75 in hail · 23 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornado and Damaging Winds in Indiana, June 26, 2011$142,000 · EF1 · 4 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351557.